Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

June 15, 2021DeWitt County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 15, 2021, 10:56 PM CDT for DeWitt County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2021, 10:56 PM CDT (03:56 UTC)
Expired
Jun 16, 2021, 12:00 AM CDT
In force
64 min
Issued by
NWS Austin/San Antonio, TX

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 103 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2258 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

350 
WWUS84 KEWX 160356
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
1056 PM CDT Tue Jun 15 2021
 
TXZ221>225-160500-
Karnes TX-Lavaca TX-De Witt TX-Gonzales TX-Wilson TX-
1056 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR DEWITT...EASTERN KARNES...
SOUTHERN GONZALES...SOUTHWESTERN LAVACA AND NORTHEASTERN WILSON
COUNTIES UNTIL MIDNIGHT CDT...

At 1056 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hochheim to near Nursery. Movement was west at
45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Cuero, Yoakum, Yorktown, Shiner, Nixon, Runge, Smiley, Nordheim,
Pandora, Gillett, Cheapside, Thomaston, Hochheim, Westhoff, Cotton
Patch, Edgar, Terryville, Meyersville, Ecleto and Gruenau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2907 9694 2910 9698 2887 9730 2892 9739
      2892 9743 2872 9771 2937 9801 2943 9712
      2908 9692
TIME...MOT...LOC 0356Z 070DEG 39KT 2933 9730 2897 9709 

$$

MO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 15, 6:56 PM CDT, 4 hours earlier.

Area forecast discussion, Jun 15, 6:56 PM CDT, 4 hours before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
656 PM CDT Tue Jun 15 2021

.UPDATE...
Please see the 00Z aviation forecast discussion below.

&&

.AVIATION...
A few showers and storms continue across the region and based on
recent radar trends, we will mention a TEMPO group for TSRA at SAT
through 01Z. Otherwise, we expect convection to dissipate within the
next 1-2 hours. We will keep the forecast VFR along with light
southeast to east winds through the overnight hours. A few showers or
storms may develop tomorrow afternoon, but current trends show this
activity will remain near the coastal plains.

&&

.PREV DISCUSSION... /ISSUED 251 PM CDT Tue Jun 15 2021/

SHORT TERM (Tonight through Wednesday Night)...

Latest visible imagery are showing increased cloud coverage and more
depth than an hour ago. Also, Doppler radar is detecting moderate to
localized heavy showers associated with those cells showing vertical
extend. This activity is moving to the southwest as the mean flow is
from the northeast. Scattered showers and even isolated
thunderstorms are expected across the area for the rest of this
afternoon and early evening. These showers and storms will move
quickly across the affected areas, however, a quick one tenth to one
quarter inch of rainfall can't be ruled out. There is the potential
for a few strong to severe storms mainly along and east of Highway
183 later this afternoon with main hazard being thunderstorm
damaging winds of 60 mph or so. Once sunset comes around, the
activity should come to an end or shortly after.

Partly cloudy skies are expected tonight into Wednesday morning with
lows in the upper 60s across the Hill Country to mid 70s across
parts of the I-35 corridor and the southwest counties of the local
area.

On Wednesday expect highs in the mid to upper 90s across the area.
It looks drier with only slight chance for rain across the far
southeast and Coastal Plains area. The wind shifts to a more
easterly flow across the area with speeds of 5 to 10 mph.

LONG TERM (Thursday through Tuesday)...

The end of the workweek and into the start of the upcoming weekend
looks to remain fairly inactive across South-Central Texas as the
region is anticipated to remain on the dry and subsident side of a
tropical area of low pressure that advances northward across the
western Gulf of Mexico. The National Hurricane Center with the
latest outlook gives the feature a 80 percent chance of tropical
development over the next 5 days. Model guidance continue to show
signal that the system will likely be lopsided with the greatest
rainfall and winds on its northern and eastern flank. While it does
remain still a little too early to pinpoint where impacts and/or
where the storm may move inland, its most likely to remain to the
east of our region. With the lack of any other meaningful synoptic
or mesoscale feature, expect continued hot conditions where the
afternoon highs run near or slightly above climatological average
under mostly sunny to partly cloudy skies. The forecast remains
mainly rain free across the region besides some occasional slight
chances for showers and/or thunderstorms across the eastern-
southeastern counties, focused generally in the coastal plains.

The hottest conditions throughout the long term are expected to
occur Sunday into Monday as the 850 mb temperatures increase with
the 500 mb flow becoming more north-northwesterly with also some
subtle height increases following the wake of the tropical low as
that feature accelerates east-northeastward as it feels influence
from a passing shortwave moving across the midwest. Expect for
conditions to approach and/or even exceed heat advisory criteria,
especially Monday, with peak heat indices of between 105 to 110
degrees. A few locales may even exceed 110 degrees at times. Rain
free conditions generally continue with any mentionable chances
across the far southeastern counties.

At the very end of the long term period into the middle of next
week, despite notable model differences regarding the mid-level
pattern, there is a signal for potential rainfall across South-
Central Texas. Given the large uncertainty, I will keep near the
National Blend of Models (NBM) output that indicates generally
seasonable temperatures and POPs of around 20 to 30 percent.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  97  74  95  73 /  -   -    0  -    0
Austin Bergstrom Intl Airport  72  96  73  95  73 /  -   -    0  -    0
New Braunfels Muni Airport     73  97  72  96  72 /  10  -    0  -    0
Burnet Muni Airport            72  96  72  95  72 /   0   0   0  -    0
Del Rio Intl Airport           76  99  75  99  75 /  10  -    0  -    0
Georgetown Muni Airport        72  96  72  95  73 /  -    0   0  -    0
Hondo Muni Airport             72  96  72  95  72 /  10  10   0  -    0
San Marcos Muni Airport        72  97  72  96  72 /  10  -    0  -    0
La Grange - Fayette Regional   75  97  74  96  73 /  20  -   -   10  10
San Antonio Intl Airport       73  96  74  95  73 /  10  10   0  -    0
Stinson Muni Airport           75  97  75  96  74 /  20  10   0  -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Platt
Long-Term...Oaks

In the hours before

Special weather statement, Jun 15, 7:40 PM CDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
740 PM CDT Tue Jun 15 2021

TXZ187-204-160115-
Medina TX-Bandera TX-
740 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MEDINA AND
SOUTHEASTERN BANDERA COUNTIES UNTIL 815 PM CDT...

At 740 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bandera, moving southwest at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bandera, Hill Country State Natural Area, Bandera Falls, Lakehills
and Lake Medina Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2976 9912 2968 9894 2941 9905 2954 9932
TIME...MOT...LOC 0040Z 029DEG 13KT 2966 9908

MO
Local storm report, Jun 15, 8:03 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
803 PM CDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     DOWNBURST        3 E SEA WORLD           29.46N 98.65W
06/15/2021                   BEXAR              TX   PUBLIC

            PUBLIC REPORTED A MEASURED WIND SPEED OF 62
            MPH, WITH A POWER OUTAGE SHORTLY AFTER. ALSO
            NOTED SOME DOWNED TREES.

&&

MO
Local storm report, Jun 15, 8:19 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
819 PM CDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             2 S BANDERA             29.70N 99.07W
06/15/2021  E1.00 INCH       BANDERA            TX   TRAINED SPOTTER

            MOSTLY DIME TO NICKEL SIZED HAIL WITH A FEW
            HAILSTONES UP TO QUARTER SIZED.

&&

EMP
Special weather statement, Jun 15, 8:44 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
844 PM CDT Tue Jun 15 2021

TXZ204-160215-
Medina TX-
844 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MEDINA COUNTY UNTIL 915
PM CDT...

At 844 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Fountain, or near Hondo, moving south at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Hondo, Biry, D'Hanis, Yancey, New Fountain, Quihi, Dunlay and Bader.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2952 9926 2945 9894 2909 9900 2916 9938
TIME...MOT...LOC 0144Z 020DEG 18KT 2941 9908

MO
Special weather statement, Jun 15, 10:39 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1039 PM CDT Tue Jun 15 2021

TXZ202-203-160430-
Uvalde TX-Kinney TX-
1039 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KINNEY AND WESTERN
UVALDE COUNTIES UNTIL 1130 PM CDT...

At 1039 PM CDT, Doppler radar was tracking a strong thunderstorm over
Montell, or 20 miles southwest of Leakey, moving south at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Laguna, Reagan Wells, Montell, Cline and Turkey Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2926 10028 2963 10005 2963 9996 2958 9983
      2916 9991
TIME...MOT...LOC 0339Z 005DEG 12KT 2950 9998

MO
Special weather statement, Jun 15, 10:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1056 PM CDT Tue Jun 15 2021

TXZ221>225-160500-
Karnes TX-Lavaca TX-De Witt TX-Gonzales TX-Wilson TX-
1056 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR DEWITT...EASTERN KARNES...
SOUTHERN GONZALES...SOUTHWESTERN LAVACA AND NORTHEASTERN WILSON
COUNTIES UNTIL MIDNIGHT CDT...

At 1056 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hochheim to near Nursery. Movement was west at
45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Cuero, Yoakum, Yorktown, Shiner, Nixon, Runge, Smiley, Nordheim,
Pandora, Gillett, Cheapside, Thomaston, Hochheim, Westhoff, Cotton
Patch, Edgar, Terryville, Meyersville, Ecleto and Gruenau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2907 9694 2910 9698 2887 9730 2892 9739
      2892 9743 2872 9771 2937 9801 2943 9712
      2908 9692
TIME...MOT...LOC 0356Z 070DEG 39KT 2933 9730 2897 9709

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:09 PM CDTSpecial Weather StatementEWXBexar36 min
Jun 15, 7:14 PM CDTSpecial Weather StatementEWXEdwards46 min
Jun 15, 7:40 PM CDTSpecial Weather StatementEWXBandera35 min
Jun 15, 7:53 PM CDTSevere Thunderstorm WarningEWXBandera, Medina52 min
Jun 15, 8:44 PM CDTSpecial Weather StatementEWXMedina31 min
Jun 15, 10:39 PM CDTSpecial Weather StatementEWXUvalde51 min
Jun 15, 10:50 PM CDTSevere Thunderstorm WarningEWXUvalde28 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.